Adult ADHD Support
2,538 members690 posts

Adderall & Adderall XR

I have been taking Adderall 30 mg, 2 in the am & 1 at noon for years. In November of last year, I went on Medicaid because I am disabled (I have Rheumatoid arthritis, among other things). Medicaid won't pay for my Adderall nor my opioid painkillers. When I explained my problem to my psychiatrist, he gave me Adderall XR 30 mg, which for some reason Medicaid paid for. Unfortunately, it seemed to make me confused, spacey, & I could barely stay awake let along concentrate. Now, my pain doctor has taken away my Xanax 1mg & my psychiatrist decreased the Adderall XR to 15 mg & told me to resume the Adderall 30 mg twice a day. I am not any better & everyone keeps telling me it is just withdrawal. Has anyone else had similar problems?

7 Replies
oldestnewest

Recently my medication begat wearing off faster and I’m exhausted by 2pm when I had taken my pills at 6am and by 8:30 I was a sleep. I believe what caused it was I started a new job that requires all my focus and attention, my environment changed causing me to make my medication wear off faster. I think once I’m used to and become better at my job my energy won’t be depleted like it is now

Reply

Thank you for your response. My doctor changed my meds to Strattera. Hopefully that will help. At least I don't have the shakiness anymore.

1 like
Reply

Good luck: a lot of people who don't tolerate stimulants well get decent help from SNRIs.

Reply

The confusion does read like a withdrawal effect—more on the level of long-term, neurochemical accommodation than simple rebount, though: it seems a lot like the description of directed attention fatigue in neurotypicals.

(P.S., ADHD *is* neurodivergent: ableist misinterpretation of its natural expression as a character defect *is* a denial of neurotypical privilege.)

Reply

Thank you for your response.

Reply

Xanax and opioids are not a good combination. It can suppress your breathing. I was on methadone for pain for a while and Medicare paired for that. Maybe you can switch, it took care f the pain. The withdraw from benzodiazepines is pretty brutal and takes a long while.

Reply

As weird as this sounds, when I was on my Adderral for a little over a year, I started noticing it wasn’t doing anything for me at all. It was as if I never took it. I read somewhere about taking a mini break from it. My body had gained such a tolerance for it that giving myself a break I actually was more energized. Briefly. Then it was as if my body reset and once I took my adderall again, it began working as it did when I first started taking it. Just something to look into.

Reply

You may also like...